MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL ORBIT GALAXY G2 MICROCOIL DELIVERY SYSTEM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL ORBIT GALAXY G2 MICROCOIL DELIVERY SYSTEM; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number 641CX0202
Medical Device Problem Code Stretched (1601)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/18/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This is initial mdr report being submitted for this complaint with associated mfr # 2954740-2017-00027.Additional pro code: krd.(b)(4).A review of the manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection process that can be related to the reported complaint.The product is expected to be returned for analysis, however it has not been received.Additional information will be submitted within 30 days of receipt.No conclusions are made at this time.
 
Event or Problem Description
As reported by health care professional, a g2 complex xtrasoft coil got stuck in a micro catheter (competitor¿s device) and got stretched.The patient was diagnosed with subarachnoid hemorrhage and the procedure was for coiling of anterior communicating artery aneurysm.It was reported that prior to the complaint coil three coils were inserted through the same microcatheter without any resistance.The resistance with the complaint coil was felt before the coil exited the microcatheter; when the coil was being advanced through the mid shaft of the catheter.After stretching was noted the entire coil was successfully removed from the patient with the coil still attached to the delivery system.Only the complaint coil was removed, the reported event did not require the removal of the catheter.There were no adverse events or surgical delays due to the reported event.There were no kinks noted on the microcatheter and an adequate continuous flush was maintained through the catheter at all times.It was initially reported that the complaint product is available for return.
 
Additional Manufacturer Narrative
This is final mdr report being submitted for this complaint with associated mfr # 2954740-2017-00027.Product returned for evaluation: limited information was received.The echelon 10 microcatheter and the rotating hemostatic valve (rhv) were not returned.Concerning cleanliness only, the microcoil system was returned in almost pristine condition.The system was either not used or was cleaned before being returned which may have produced further damage.It is also unknown if the device was improperly handled for returned packaging or was further manipulated and/or inspected post-procedurally.In addition, any trace or other evidence that may have been complaint related may have been altered or removed prior to being returned due to post-procedural handling, cleaning, and packaging.All location and measurement callouts are approximate and for reference only.The coil was stretched and the stretch resistant suture was severed.No manufacturing defects were found.The complaint of the coil stretching is confirmed.Without the return of the echelon 10 microcatheter and due to the severe damage to the coil, the root cause of the coil stretching cannot be determined, however the evidence as received highly suggests that the coil was temporarily anchored and when the coil was retracted it stretched.The source and location of this interference and whether it was of a fixed or detached nature cannot be determined.In addition, without the return of the echelon 10 microcatheter and the rhv used in the procedure, it cannot be determined if these components contributed to the complaint event.The complaint of the coils resistance inside the microcatheter cannot be confirmed.Without the return of the echelon 10 microcatheter and due to the post-procedural cleaning that left the returned microcoil system in pristine condition, the root cause of the coils resistance inside the microcatheter cannot be determined, however it is possible that distal interference of an unknown source and location may have caused interference to the coil thereby producing the resistance encountered by the end user.It also cannot be determined if the interference was of a fixed or detached nature.The fact that the coil was temporarily anchored in the microcatheter and was stretched during removal supports the distal interference as a contributing factor.In addition, without the return of the echelon 10 microcatheter and the rhv used in the procedure, it cannot be determined if these components contributed to the complaint event.A review of the manufacturing documentation associated with this lot (c267040) presented no issues during the manufacturing or inspection process that can be related to the reported complaint.Based on the information and the analysis, the reported event of coil stretching was confirmed and the reported event of resistance inside the catheter cannot be determined.Without the return of the echelon 10 microcatheter and due to the severe damage to the coil, the root cause of the coil stretching and resistance inside the catheter cannot be determined.Although a definitive conclusion cannot be made, based on the analysis, it appears that distal interference in the microcatheter was the primary cause of the event.Other contributing factors appear to be procedural in nature.Additionally, review of this lot presented no issues during the manufacturing or inspection process that can be related to the reported complaint.Therefore, no corrective actions will be taken at this time.

Brand Name
ORBIT GALAXY G2 MICROCOIL DELIVERY SYSTEM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel
SZ 
MDR Report Key6321645
Report Number2954740-2017-00027
Device Sequence Number16317082
Product Code HCG
UDI-Device Identifier10878528008894
UDI-Public(01)10878528008894(17)190430(10)C26704
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K120686
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 01/19/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2019
Device Catalogue Number641CX0202
Device Lot NumberC26704
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/10/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 01/19/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/10/2017
Supplement Report FDA Received Date02/28/2017
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ECHELON 10 (MEDTRONIC) MICROCATHETER